Alert archive / Wisconsin / Beach Hazards Statements in 2023

Beach Hazards Statement 2, NWS Green Bay, WI

August 13, 2023Kewaunee County, Manitowoc County, Wisconsin

NWS Green Bay, WI issued this beach hazards statement at Aug 13, 2023, 4:42 PM CDT for Kewaunee County, Manitowoc County, Wisconsin. It took effect at Aug 14, 2023, 1:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 13, 2023, 4:42 PM CDT (21:42 UTC)
In effect from
Aug 14, 2023, 1:00 PM CDT
Expired
Aug 15, 2023, 4:00 AM CDT
In force
15 hr
Issued by
NWS Green Bay, WI

Counties Kewaunee County, WI, Manitowoc County, WI

The radar

The Green Bay radar (KGRB), 46 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1045 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

603 
WHUS43 KGRB 132142
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
442 PM CDT Sun Aug 13 2023

WIZ040-050-140545-
/O.NEW.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/
Kewaunee-Manitowoc-
442 PM CDT Sun Aug 13 2023

...BEACH HAZARDS STATEMENT IN EFFECT FROM MONDAY AFTERNOON
THROUGH LATE MONDAY NIGHT...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From Monday afternoon through late Monday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
6 follow-up statements
684 
WHUS43 KGRB 140242
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
942 PM CDT Sun Aug 13 2023

WIZ040-050-141045-
/O.CON.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/
Kewaunee-Manitowoc-
942 PM CDT Sun Aug 13 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM MONDAY
AFTERNOON THROUGH LATE MONDAY NIGHT...

* WHAT...High waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From Monday afternoon through late Monday night.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
713 
WHUS43 KGRB 140956
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
456 AM CDT Mon Aug 14 2023

WIZ040-050-141800-
/O.CON.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/
Kewaunee-Manitowoc-
456 AM CDT Mon Aug 14 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

* WHAT...Large waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...From 1 PM CDT this afternoon through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
158 
WHUS43 KGRB 141507
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
1007 AM CDT Mon Aug 14 2023

WIZ040-050-142315-
/O.CON.KGRB.BH.S.0002.230814T1800Z-230815T0900Z/
Kewaunee-Manitowoc-
1007 AM CDT Mon Aug 14 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Large waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
TSK
451 
WHUS43 KGRB 141937
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
237 PM CDT Mon Aug 14 2023

WIZ040-050-150345-
/O.CON.KGRB.BH.S.0002.000000T0000Z-230815T0900Z/
Kewaunee-Manitowoc-
237 PM CDT Mon Aug 14 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Large waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
963 
WHUS43 KGRB 150210
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
910 PM CDT Mon Aug 14 2023

WIZ040-050-150900-
/O.CON.KGRB.BH.S.0002.000000T0000Z-230815T0900Z/
Kewaunee-Manitowoc-
910 PM CDT Mon Aug 14 2023

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
TUESDAY...

* WHAT...Large waves and strong currents expected.

* WHERE...Beaches along Lake Michigan in Kewaunee and Manitowoc 
  Counties.

* WHEN...Through late tonight.

* IMPACTS...Dangerous swimming conditions are expected. Strong 
  currents can pull swimmers into deeper water and high waves 
  can sweep people off piers.

* ADDITIONAL DETAILS...Several beaches that will be most 
  susceptible to the dangerous swimming conditions include... 
  Cresent Beach and City of Kewaunee Beach in Kewaunee County. 
  Point Beach, Neshotah Beach and Red Arrow Beach in Manitowoc 
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

mpc
652 
WHUS43 KGRB 150842
CFWGRB

Coastal Hazard Message
National Weather Service Green Bay WI
342 AM CDT Tue Aug 15 2023

WIZ040-050-150945-
/O.EXP.KGRB.BH.S.0002.000000T0000Z-230815T0900Z/
Kewaunee-Manitowoc-
342 AM CDT Tue Aug 15 2023

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 4 AM CDT EARLY THIS
MORNING...

Waves and winds have diminished over Lake Michigan. Therefore, the
Beach Hazards Statement will be allowed to expire.

$$

Kurimski

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this beach hazards statement went out at Aug 13, 2:18 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Aug 13, 2:18 PM CDT, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
218 PM CDT Sun Aug 13 2023

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 218 PM CDT Sun Aug 13 2023

Some sunshine was noted across far northeast Wisconsin this
afternoon, otherwise skies were cloudy. A few showers were
noted across central and east-central Wisconsin. Temperatures
were in the 60s to around 70.

For tonight, the isolated showers across east-central Wisconsin
should come to an end. A 500mb trough across the central plains
will move towards Wisconsin. A large swath of rain is expected to
overspread the area ahead of it, reaching portions of north-
central and central Wisconsin around 06z Monday. The rain will
overspread much of the rest of region after midnight. The upper
trough will swing across the area on Monday with a surface low
passing to the south of the area. It appears that locally heavy
rain is possible late tonight across central Wisconsin and then
across the area south of Highway 29 on Monday where rainfall
amounts of 1 to 3 inches are expected. Some of the models are
highlighting the heaviest rainfall totals across Waushara and
Winnebago counties. The heavy rain may lead to urban street
flooding and ponding of water on area roadways. A few thunderstorms
are possible across central and east-central Wisconsin, but
severe weather is not expected.

Lows tonight will be mainly in the 50s. On Monday, clouds and
rain will keep temperatures in the lower to middle 60s. The first
sample of fall like temperatures.

.LONG TERM...Monday Night Through Sunday
Issued at 218 PM CDT Sun Aug 13 2023

Main forecast concerns include lingering rainfall Monday evening,
and precipitation trends associated with the next system Wednesday
night into Thursday.

Have increased pops and QPF in the southeast part of the forecast
area Monday evening, as the potent upper level low is a bit slower
to depart. Gusty northeast winds will result in high waves on
Lake Michigan, leading to hazardous conditions for small craft,
especially south of Sturgeon Bay. Clearing skies overnight will
result in the cool temperatures dropping into the 40s and lower
50s, except 50s near Lake Michigan.

The next system will impact the forecast area Wednesday night
into Thursday, with showers and embedded storms developing in
association with a short-wave trough, LFQ of a 130+ knot upper
level jet and cold frontal passage. Given the timing of the
system overnight Wednesday night into Thursday morning,
instability will be limited, leading to a reduced risk of severe
weather. Most of the rain will fall Wednesday night, with
scattered showers persisting into Thursday.

Quiet weather is expected during the rest of the extended period,
with near-normal temperatures trending above normal for the
weekend.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1157 AM CDT Sun Aug 13 2023

Areas of MVFR CIGS near MFI should rise into the VFR category this
afternoon. Otherwise, cumulus field between 3,500 and 6,000 feet
are expected this afternoon under a cirrus canopy. Conditions will
deteriorate from west to east later this evening into Monday
morning as a round of rain expected which will linger into Monday
evening across eastern Wisconsin. The rain may be heavy at times
causing poor visibilities. CIGS are expected to lower to in the
MVFR and then IFR or lower category from west to east overnight
into Monday morning. Gusty easterly winds are expected to develop
on Monday and could gust as high as around 25 knots across eastern
Wisconsin. Conditions will gradually improve Monday evening before
fog may develop across northern Wisconsin Tuesday morning.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM.....Eckberg
LONG TERM......Kieckbusch
AVIATION.......Eckberg
Hazardous weather outlook, Aug 13, 1:59 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
159 PM CDT Sun Aug 13 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
159 PM CDT Sun Aug 13 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a small chance of thunderstorms across central Wisconsin
after midnight. Severe storms are not expected. Locally heavy
rain is also possible across central Wisconsin late.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a small chance of thunderstorms over central and east
central Wisconsin on Monday. Severe storms are not expected.
Rainfall amounts from late Sunday night through Monday evening
should range from 1 to 3 inches south of Highway 29, with locally
higher amounts. The locally heavy rain may result in urban street
flooding and ponding of water on highways.

There is a chance of thunderstorms Wednesday night, but severe
weather appears unlikely at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report rainfall amounts over an inch on
Monday.

It should be noted that the ECMWF and
GEM agree on this scenario, while the GFS maintains zonal flow and
a generally dry forecast during this period.
LMZ521-522-541>543-141900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
159 PM CDT Sun Aug 13 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

Gusty northeast to north winds and buildings waves will result in
hazardous conditions for small craft Monday afternoon and Monday
night. A Small Craft Advisory has been issued for the nearshore
waters of Lake Michigan south of Sturgeon Bay.

There is a small chance of thunderstorms on Monday. Any storm
could pose a hazard for mariners.

There is also a chance of thunderstorms late Wednesday night.

Eckberg/Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 2:58 PM CDTSmall Craft AdvisoryGRB37 hr

Nearby

Beach Hazards Statements in Wisconsin, 2023Every beach hazards statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.